Alert archive / Texas / Wind Advisories in 2012
Wind Advisory 5, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Mar 7, 2012, 5:51 AM CST for 16 counties in Texas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2012, 5:51 AM CST (11:51 UTC)
- Expired
- Mar 7, 2012, 12:00 PM CST
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
868 WWUS74 KSJT 071151 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 551 AM CST WED MAR 7 2012 ...STRONG SOUTH WINDS ACROSS WEST CENTRAL TEXAS TODAY... ...SOUTHERLY WINDS WILL INCREASE ONCE AGAIN ACROSS WEST CENTRAL TEXAS TODAY. ACROSS THE BIG COUNTRY...CONCHO VALLEY...AND THE HEARTLAND. THESE WINDS WILL GUST TO OVER 45 MPH AT TIMES THROUGH AT LEAST THE MORNING HOURS...WITH SOME DROP IN WIND SPEEDS EXPECTED DURING THE AFTERNOON. TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-071800- /O.CAN.KSJT.LW.Y.0010.120307T1200Z-120307T2300Z/ /O.NEW.KSJT.WI.Y.0005.120307T1151Z-120307T1800Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...HASKELL...THROCKMORTON...WOODSON... STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD... CROSS PLAINS...COLEMAN...BROWNWOOD 551 AM CST WED MAR 7 2012 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. * IMPACTS: CHOPPY CONDITIONS ON AREA LAKES WILL MAKE FOR HAZARDOUS BOATING CONDITIONS. DRIVERS OF HIGH PROFILE VEHICLES ON AREA ROADWAYS...ESPECIALLY ALONG EAST WEST ROADS SUCH AS INTERSTATE 20...MAY FAVE VERY DIFFICULT DRIVING CONDITIONS. LOOSE OBJECTS SUCH AS TRASH CANS WILL BE BLOWN AROUND. * TIMING: THROUGH NOON. * WINDS: SOUTH WINDS 25 TO 35 MPH...GUSTING TO 45 MPH...WILL PERSIST THROUGH AT LEAST THE MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 7, 4:23 AM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Mar 7, 4:23 AM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 423 AM CST WED MAR 7 2012 .SHORT TERM... LOW LEVEL MOISTURE INCREASING ACROSS WEST CENTRAL TEXAS THIS MORNING...WITH DEWPOINTS CLIMBING INTO THE LOW TO MID 50S. WINDS HAVE ALSO INCREASED...WITH LOW LEVEL JET SHOWING 50 TO 55 KTS JUST ABOVE THE SURFACE. TO THE WEST...THE MAIN UPPER LEVEL LOW HAS CLOSED OFF OVER SOUTHERLY NEVADA...AND WILL CONTINUE TO GRADUALLY HEAD TOWARDS THE SOUTHERN PLAINS. WITH SOUTHERLY FLOW CONTINUING AHEAD OF THIS SYSTEM...MOISTURE WILL CONTINUE TO INCREASE. WILL LIKELY START TO SEE A FEW LIGHT SHOWERS DEVELOP IN THE WARM ADVECTION ACROSS THE EXTREME EASTERN COUNTIES AS EARLY AS THIS AFTERNOON...WITH CONVECTION BECOMING A LITTLE MORE WIDESPREAD TONIGHT. STILL...HAVE TRIMMED POPS BACK JUST A LITTLE...MAINLY DUE TO THE TIMING OF AN APPROACHING COLD FRONT. THIS COLD FRONT IS FORECASTED TO APPROACH THE NORTHWESTERN BIG COUNTRY BY AROUND SUNRISE THURSDAY MORNING. WITH THE FRONT NOT ARRIVING UNTIL LATE...LOOKS LIKE ANOTHER MILD NIGHT WILL BE IN STORE. 07 .LONG TERM... ON THURSDAY...MODELS ARE IN FAIR AGREEMENT...BRINGING A COLD FRONT THROUGH THE REGION...FROM NORTH TO SOUTH...FROM MORNING TO MIDDAY. SURFACE PRESSURE GRADIENT TIGHTENS BEHIND THE FRONT DURING THE AFTERNOON AND EVENING...WITH WINDS INCREASING TO NORTH 20 TO 30 MPH. AN UPPER LOW WILL ALSO MOVE INTO NEW MEXICO THURSDAY... PROVIDING MOISTURE AND INSTABILITY FOR THUNDERSTORMS. COULD SEE A THUNDERSTORM BECOME SEVERE...MAINLY EARLY THURSDAY. INSTABILITIES DURING THE MORNING AND MIDDAY WILL NOT BE HIGH WITH SFC CAPES GENERALLY LEES THAN 1000 J/KG...BUT 0-6 KM BULK SHEARS ARE WELL ABOVE 50. UNCERTAINTY ABOUNDS BEYOND THURSDAY. NAM AND GFS ARE SIMILAR BUT HAVE AN UNUSUAL SETUP...FIRST WEAKENING THE NEW MEXICO LOW AND ENTRAINING DRY AIR INTO IT...THEN DEVELOPING 2 CUT OFF UPPER LOWS OUT ITS REMNANTS. THE UPPER LOWS THEN MOVE OVER TEXAS SATURDAY NIGHT AND SUNDAY. THE EC MODEL HOWEVER IS MORE CONSISTENT WITH PREVIOUS MODEL RUNS...KEEPING AN UPPER LOW OVER NEW MEXICO WHICH ALLOWS MOISTURE TO CONTINUE TO MOVE UP FROM THE GULF...AND OVER THE COLD FRONT. THIS BRINGS A BETTER CHANCE OF RAIN...ESPECIALLY FRIDAY. WILL CONTINUE WITH THIS SOLUTION. SOME OF THE GFS ENSEMBLE MEMBERS ARE SIMILAR TO THE EC MODEL AS WELL. DUE TO THE UNCERTAINTY...RAINFALL AMOUNTS ARE PROBLEMATIC. HOPEFULLY SOME AREAS MAY PICK UP 1/2 INCH...BUT THE HEAVIER AMOUNTS WILL LIKELY BE EAST OF THE REGION. RAIN CHANCES END SUNDAY AS BOTH MODELS MOVE THE UPPER LOWS OR TROUGH...EAST OF THE REGION. 04 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 76 59 59 38 51 / 10 30 40 40 30 SAN ANGELO 78 61 65 40 53 / 10 20 20 30 30 JUNCTION 72 61 72 45 55 / 10 20 20 40 40 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Mar 7, 5:24 AM CST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 524 AM CST WED MAR 7 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-081130- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 524 AM CST WED MAR 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT GUSTY SOUTH WINDS OF 20 TO 30 MPH WILL GUST TO 40 MPH TODAY ACROSS MUCH OF WEST CENTRAL TEXAS. LAKE WATERS WILL BE CHOPPY AND HAZARDOUS. MOTORISTS OF ALONG EAST TO WEST ROADWAYS SUCH AS INTERSTATE 10 AND INTERSTATE 20 SHOULD BE ALERT TO SUDDEN GUSTS OF WIND THAT WILL MAKE DRIVING MORE DIFFICULT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS FOR THURSDAY AND FRIDAY ACROSS WEST CENTRAL TEXAS. ALTHOUGH THE CHANCE FOR WIDESPREAD SEVERE WEATHER IS SMALL...A FEW OF THESE STORMS MAY BE QUITE STRONG ON THURSDAY AND EVEN APPROACH SEVERE LEVELS. LARGE HAIL WILL BE THE MAIN THREAT...ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 4:15 AM CST | Lake Wind Advisory | SJT | Brown, Callahan, Coke, Coleman, Concho, Fisher and 10 more | 96 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.